Doctor insights on:
What Happens If I Stop Taking My Immunosuppressive Drug Suddenly
Basically: Immunosupressives try to minimize your body's rejection of a foreign substance (like a organ transplant). Your body's first response will be to recognize this "foreigner" and get your white blood cells and other immune system "good guys" to get rid of it. This is also what happens when you have an autoimmune disease like lupus (basically you develop an immunity to yourself). ...Read more
To decrease immunity: Immunosuppresive agents are drugs that decrease immune function. While in most situations this would be undesirable, with certain conditions where the immune system is overactive or too aggressive, these drugs may be proper. Examples include to prevent rejection of transplanted organs, in autoimmune conditions to prevent tissue destruction, and in diseases with chronic inflammation like asthma. ...Read moreSee 1 more doctor answer
Immune disorders: Immune suppressive drugs works just as they sound- to suppress the type of overactive immune responses causing the illnesses . The type of drug used would depend on the type of immune reactions specific to that disease. ...Read more
A lot: Organ rejection is a complex and not entirely understood immunologic process. Different immunosuppressive drugs are designed to interrupt different parts of this cascade of processes. Each drug has different efficacy and side-effect profiles. Most of the time clinicians employ a combination of multiple drugs and adjust their dosages to maximize efficacy & minimize side-effects. ...Read more
Rejection: Your immune system sees any transplant as a foreign object. It treats the cells of the transplant just like bacteria cells it works to destroy them. This would cause the transplant to be destroyed or rejected. The immunosuppression runs down the volume of the immune system so it cannot kill off the transplant so easily. ...Read more
In General, Yes: However, identical twins (same placenta) don't since they do not reject organs and tissues. In addition, there may be a few recipients with a sluggish immune system that don't appear to reject their transplanted organ. We call this tolerance, and it is a very hot area of research. The doses of is drugs usually can be decreased over time, and some recipients actually take very little. ...Read moreSee 1 more doctor answer
Is methotrexate considered an immunosuppressive? Am I more susceptible to communicative illness on this drug?
Rituximab: Rituximab is one class of immunosuppresant therapy. It is an chimeric (composed of human and animal) monoclonal antibody directed against a surface marker (cd20) on your b-cells. Your b-cells naturally produce your own body's antibodies to help fight infections. There are other types of immunosuppresants which have different targets than b-cells, such as t-cells, and cytokines such as tnf-alpha. ...Read moreSee 1 more doctor answer
Is it true that there are new techniques to remove antigens of donated organs to avoid rejection instead of using immunosuppressive drugs?
Not aware of any: Monoclonal antibody therapy, which blocks immune responses of key white cells (T-cell lymphocytes) is relatively new, but I am unaware of novel techniques to remove antigens from donor organs. You may want to discuss this with a large medical center transplant program if you are interested in new therapies or even in participating in a research study. ...Read more
Risk vs. Benefit: It depends on the drug.Get a more detailed answer ›
What happens to the GFR of the transplanted kidney? Will it initially rise due to compensatory increase and then reduce due to immunosuppressive drugs
Great question but: Has several complex issues are involved , GFR is the litmus paper how good the kidney is functioning , assessed indirectly based on creatinine levels , yes the drugs especially steroids acts on muscle wasting , produce less of creatinine , there by showing higher GFR value , not due to compensation . It is also possible to get true GFR estimation by non creatinine based testing , usually not done. ...Read moreSee 1 more doctor answer
Prednisone does: Prednisone does cause weight gain, along with other side effects. The doctor who is prescribing the immunosuppressives can list the medication options for a patient, and also list the more common side effects. Then, both the patient and doctor are aware of what to expect when some of the medications are used. ...Read more
An extended: Period of time. Most patients reach a new baseline which is probably not normal. Therapy is tapered slowly. We never start before 1 year or longer if response is continuing to improve. ...Read more
What is the success ratio while dealing with severe aplastic anemia patients with immunosuppressive drugs. ?
I have autoimmune diseases and asymptomatic myeloma. If i took immunosuppressive drugs will it reduce my paraproteins?
Which immunosupressi: Steroids is still very important part of therapy in multiple myeloma. We usually combine an active treatment with steroid to increase killing effect to the myeloma cells. We don't usually start treatment on asymptomatic myeloma however. But, the answer is yes, if you are taking the steroid for autoimmune disease, it may reduce paraprotein somewhat- it won't make it disapear completely. ...Read moreSee 1 more doctor answer
Not Necessarily: Following autologous bone marrow/stem cell transplantation, no immunosuppressive drugs are prescribed because there is no risk of graft-versus-host disease (gvhd). However, after an allogeneic (donor) bone marrow-stem cell transplantation, immunosuppressive medications are given generally for up to 1 year. An attempt is made to taper these off by the end of 1 year especially if no gvhd is seen. ...Read more
- Talk to a doctor live online for free
- What happens if i stop taking my immunosuppressant suddenly?
- What happens if you suddenly stop taking levothyroxine?
- What happens if you stop taking methotrexate suddenly?
- Ask a doctor a question free online
- Will my hair grow back if i stop taking immunosuppressive
- What would happen if i stop taking infliximab?
- Remicade infusion and taking immunosuppressive drug
- What happens when you stop pravastatin suddenly?
- Talk to a pharmacologist online for free